MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60XLTCD
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Distress (2329); Unintended Extubation (4564)
Date of Event 12/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a routine patient check, the flange of the tracheostomy tube disconnected from the tube while in use with one pin was broken.The patient, who was on a ventilator experienced distress and bleeding from the tracheostomy site throughout the night.The patient did not have any unusual airway anatomy, and a trach cleaning kit was used for cleaning the tubes.The event did not result in a delay of any procedure or surgery.Following the replacement of the tube and airway management with cold lavage, the patient¿s condition stabilized and recovered within 10 minutes.
 
Additional Manufacturer Narrative
Additional information: g3, imf code (delay to treatment/therapy and device revision or replacement), fdp code (delay to treatment/therapy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one of the slots for the pivot pins on the bottom part of the xlt head was broken, and the flange was disconnected from the xlt head bottom, however the pivot pins on the flange were still intact.Further examination of the broken surface showed that the slot was broken with undue force using a sharp object or utensil.The broken piece was not returned for evaluation.It was reported that the flange of the tracheostomy tube disconnected from the tube while in use with one pin was broken.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: during and after attachment of respiratory or anesthesia tubing connectors to the shileytm inner cannula xlt, avoid application of e xcessive rotational, linear, or rocking forces on the tubing and/or connectors to prevent damage to the tracheostomy tube.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI  3810
Manufacturer (Section G)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI   3810
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21121344
Report Number8020889-2025-00024
Device Sequence Number12932375
Product Code JOH
UDI-Device Identifier20884522028193
UDI-Public20884522028193
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60XLTCD
Device Catalogue Number60XLTCD
Device Lot Number48623100001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer01/21/2025
04/11/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date01/24/2025
04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age77 YR
Patient SexUnknown
Patient Weight93 KG